MAUDE Adverse Event Report: OBERDORF : SYNTHES PRODUKTIONS GMBH 2.0MM TI LCP(TM) PLATE 6 HOLES/45MM; PLATE, FIXATION, BONE

OBERDORF : SYNTHES PRODUKTIONS GMBH 2.0MM TI LCP(TM) PLATE 6 HOLES/45MM; PLATE, FIXATION, BONE
Model Number 447.346
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient age or date of birth and weight not available for reporting.Date of device breakage is not known.Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that a patient who was implanted with a 2.0 mm titanium locking compression plate (6 holes) and four locking screws on (b)(6) 2017, was revised on (b)(6) 2018, after the plate was found to be broken.The previously implanted devices were removed and new hardware was placed.Concomitant devices reported: 2.0 mm titanium cortex screw, self tapping w/stardrive recess 10 mm (part 401.360, lot number unknown, quantity 3), 2.0 mm titanium cortex screw, self tapping w/stardrive recess 11 mm (part 401.361, lot number unknown, quantity 1), 2.0 mm titanium cortex screw, self tapping w/stardrive recess 12 mm (part 401.362, lot number unknown, quantity 1), 2.0 mm titanium cortex screw, self tapping w/stardrive recess 14 mm (part 401.364, lot number unknown, quantity 1), this is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Additional narrative: device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
A device history record (dhr) review was performed for part # 447.346, synthes lot number: 9408794, manufacturing location: (b)(4), release to warehouse date: 10.Mar.2013: no non-conformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
A product investigation was performed.Please note this investigation is being done from the supplied photo.The complaint part belongs to the modular mini fragment lcp system and used for fixation of fractures of small bones (technique guide: (b)(4)).The photo shows a broken plate along the third combi hole from the side marked with the part/lot number.The balance of the device shows signs of being worn indicating the implant was inserted and explanted.Replication is not applicable due to not having the physical device to evaluate.Relevant drawings for the returned instrument were reviewed (both current and from the time of manufacture): top-level ((b)(4)).No design issues or discrepancies were identified.A dimensional inspection was not performed due to not having the physical device to evaluate and was able to be visually confirmed.A device history review, including material and hardness reviews, was performed for the returned instrument¿s lot number and in each instance no mrrs, ncrs or complaint-related issues were identified with the lot number which may have contributed to the complaint condition.A root cause could not be determined as circumstances surrounding the complaint are unknown.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.0MM TI LCP(TM) PLATE 6 HOLES/45MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
OBERDORF : SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7240943
Report Number8030965-2018-50844
Device Sequence Number10953610
Product Code HRS
UDI-Device Identifier10886982223814
UDI-Public(01)10886982223814(10)9408794
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K063049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number447.346
Device Catalogue Number447.346
Device Lot Number9408794
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/11/2018
Supplement Date Received by Manufacturer02/09/2018
04/05/2018
04/05/2018
Initial Report FDA Received Date02/05/2018
Supplement Report FDA Received Date02/09/2018
04/09/2018
04/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;